Alert archive / Indiana / Gale Warnings in 2016
Gale Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 13, 2016, 4:26 AM EST. It took effect at Dec 14, 2016, 5:00 AM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2016, 4:26 AM EST (09:26 UTC)
- In effect from
- Dec 14, 2016, 5:00 AM EST
- Expired
- Dec 15, 2016, 10:00 AM EST
- In force
- 29 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
209 WHUS73 KIWX 130926 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EST TUE DEC 13 2016 LMZ043-046-131730- /O.NEW.KIWX.SC.Y.0071.161213T1600Z-161214T1000Z/ /O.NEW.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 426 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST WEDNESDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST TONIGHT THEN VEERING NORTHWEST TO 35 KNOT GALES WEDNESDAY MORNING. * WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET DURING THE GALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
009 WHUS73 KIWX 131545 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EST TUE DEC 13 2016 LMZ043-046-132345- /O.CON.KIWX.SC.Y.0071.161213T1600Z-161214T1000Z/ /O.CON.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST TONIGHT THEN VEERING NORTHWEST TO 35 KNOT GALES WEDNESDAY MORNING. * WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET DURING THE GALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
405 WHUS73 KIWX 132036 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EST TUE DEC 13 2016 LMZ043-046-140445- /O.CON.KIWX.SC.Y.0071.000000T0000Z-161214T1000Z/ /O.CON.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 336 PM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST TONIGHT THEN VEERING NORTHWEST TO 35 KNOT GALES WEDNESDAY MORNING. * WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET DURING THE GALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
469 WHUS73 KIWX 140339 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 PM EST TUE DEC 13 2016 LMZ043-046-141145- /O.CON.KIWX.SC.Y.0071.000000T0000Z-161214T1000Z/ /O.CON.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1039 PM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * WINDS: WEST TO 25 KNOTS OVERNIGHT THEN VEERING WEST-NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES WEDNESDAY THROUGH WEDNESDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
969 WHUS73 KIWX 141023 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 523 AM EST WED DEC 14 2016 LMZ043-046-141830- /O.EXP.KIWX.SC.Y.0071.000000T0000Z-161214T1000Z/ /O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 523 AM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES THIS AFTERNOON THROUGH TONIGHT. * WAVES: BUILDING TO 9 TO 14 FEET TONIGHT. * FREEZING SPRAY TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 WHUS73 KIWX 141558 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EST WED DEC 14 2016 LMZ043-046-150000- /O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 AM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES THIS AFTERNOON THROUGH TONIGHT. * WAVES: BUILDING TO 9 TO 14 FEET TONIGHT. * FREEZING SPRAY TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 WHUS73 KIWX 142050 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EST WED DEC 14 2016 LMZ043-046-150500- /O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS: WEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES THROUGH TONIGHT. * WAVES: BUILDING TO 9 TO 14 FEET TONIGHT. * FREEZING SPRAY TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
168 WHUS73 KIWX 150357 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EST WED DEC 14 2016 LMZ043-046-151200- /O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 PM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES THROUGH TONIGHT. * WAVES: 9 TO 14 FEET OVERNIGHT...6 TO 12 FEET THURSDAY. * FREEZING SPRAY OVERNIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
186 WHUS73 KIWX 150919 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST THU DEC 15 2016 LMZ043-046-151500- /O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 35 KNOT GALES THIS MORNING. * WAVES: 8 TO 12 FEET. * FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
143 WHUS73 KIWX 151454 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 954 AM EST THU DEC 15 2016 LMZ043-046-152300- /O.EXP.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ /O.NEW.KIWX.SC.Y.0072.161215T1500Z-161216T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 954 AM EST THU DEC 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. * WINDS: WEST 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS TODAY. * WAVES: 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 13, 4:14 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 13, 4:14 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
414 AM EST Tue Dec 13 2016
.SYNOPSIS...
Issued at 403 AM EST Tue Dec 13 2016
A cold front will move across the area today, likely
accompanied by a period of snow, especially along and southeast of
U.S. Route 24. High pressure will build into the area tonight
providing dry weather and very cold temperatures. Another cold front
will move across the area Wednesday bringing even colder air into
the area along with lake effect snow over northern portions of the
area. It will also be windy behind the front resulting in blowing
and drifting snow over southwestern Michigan and the adjacent
counties in northern Indiana Wednesday night and Thursday. A low
pressure system will move northeast across the area on Saturday.
Warmer temperatures and snow are expected in advance of this
system Friday. The snow is expected to change to rain across at
least the south half of our area by Saturday, with a period of
freezing rain and sleet possible during the change over. As this
system moves northeast of the Great Lakes Sunday, colder air will
move in, causing more lake effect snow. High pressure is expected
to linger over the area early next week resulting in dry weather
with cold temperatures, but there will be a slow warming trend.
&&
.SHORT TERM...(Today and Tonight)
Issued at 403 AM EST Tue Dec 13 2016
Shrtwv rotating beneath deep closed upr low over nrn Sask pushing
a cdfnt across the Midwest which will sweep across our cwa this
morning. A band of snow was developing along the front over ne IL
with a second area of precip breaking out farther south in
response to low level thetaE advection/isentropic lift ahead of
the front. This lift should be enhanced by a vort max movg rapidly
east from Nebraska, likely causing snow across our area this
morning. Highest pops across the s-se where best moisture
advection will occur. Increasing gradient winds along the front
should mix out stout sfc based inversion allowing temps to rise
into the 20s before strong caa leads to slowly falling temps this
aftn. High pressure will ridge into the area tonight and combined
with clearing skies and snow covered ground provide another night
of strong radiational cooling allowing temps to fall into the
single digits, with a few spots prbly going below zero.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 403 AM EST Tue Dec 13 2016
Another shrtwv expected to rotate around srn periphery of
closed low movg slowly east across nrn Ontario will send a
reinforcing shot of cold air into our area Wed. Highs only expected
in the teens Wed with lows Wed night in the single digits. A brisk
w-nw wind should result in wind chills apchg -15 advisory
criteria early thu morning. Lake effect snow likely by Wed eve as
winds veer nw. Low dgz will limit accums but brisk winds combined
with small flake size may result in sgfnt reductions to vsbys.
Winds and lake effect snow will diminish Thu as the arctic high
builds in. Highs only expected in the single digits thu, falling
blo zero over most of the cwa thu ngt. Strong waa on backside of
retreating high and ahead of low pressure movg into the
srn/central plains should cause snow to spread into the area by
Friday eve. Medium range models in decent agreement that this low
will track ne across nrn IN/sern MI Sat/Sat ngt, but still
sufficient timing/strength differences to make confidence in ptype
fcsts fairly low. Attm, based on model consensus track, expect
snow to change over to rain over at least the srn portion of cwa
with a period of sleet/zr ocrg during the transition. As the low
pulls away sat ngt/sunday, another surge of arctic air in its wake
should cause more lake effect snows in this timeframe, with temps
falling back into the single digits by Monday morning. Flow aloft
expected to become zonal across the conus early next week
resulting in dry wx with a slow warming trend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1244 AM EST Tue Dec 13 2016
No significant changes to previous TAFs with initial concern
continuing to be fog/stratus potential the remainder of the night.
While nearby sites have dropped to 1/2sm or less at times, both
sites have been spared thus far with MVFR vsbys. Slow downward
trend should continue, but agree with previous shift on low
confidence on LIFR vsby/cigs at the present time as mid clouds
were rapidly streaming in and may temper any further development.
Focus then shifts to weak wave and eventually an arctic cold front,
both of which could have a period of light snow, especially at
KFWA where MVFR/IFR cigs/vsbys could occur.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 11 AM this morning to 5 AM EST
Wednesday for LMZ043-046.
Gale Warning from 5 AM Wednesday to 10 AM EST Thursday for
LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 12, 3:44 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EST MON DEC 12 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-132045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 344 PM EST MON DEC 12 2016 /244 PM CST MON DEC 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PERIOD SNOW WILL BE POSSIBLE ON TUESDAY...BEST CHANCES ALONG AND SOUTHEAST OF US 24 IN INDIANA AND OHIO MID MORNING THROUGH MID AFTERNOON. A QUICK INCH OF SNOW WILL BE POSSIBLE IN THESE AREAS WHICH COULD BRIEFLY DISRUPT TRAVEL. BITTER COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED TUESDAY NIGHT THROUGH FRIDAY. A WINTRY MIX OF SNOW...FREEZING RAIN...AND RAIN MAY CREATE HAZARDOUS TRAVEL CONDITIONS LATE FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-132045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 PM EST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Dec 12, 11:58 PM EST, 4 hours 28 minutes before
Special Weather Statement National Weather Service Northern Indiana 1158 PM EST Mon Dec 12 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-130700- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of...Michigan City...La Porte...South Bend... Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen... Nappanee...Lagrange...Topeka...Shipshewana...Angola...Fremont... Kendallville...Ligonier...Albion...Auburn...Garrett...Knox... North Judson...Bass Lake...Winamac...Francesville...Medaryville... Plymouth...Bremen...Culver...Rochester...Akron...Warsaw... Winona Lake...Syracuse...Mentone...Columbia City...Tri-Lakes... South Whitley...Fort Wayne...New Haven...Monticello...Monon... Brookston...Logansport...Royal Center...Peru...Grissom AFB... Mexico...Wabash...North Manchester...Huntington...Roanoke... Bluffton...Ossian...Decatur...Berne...Marion...Gas City... Upland...Hartford City...Montpelier...Portland...Dunkirk... Niles...Benton Harbor...St. Joseph...Fair Plain... Benton Heights...Buchanan...Paw Paw Lake...Dowagiac... Cassopolis...Marcellus...Sturgis...Three Rivers...White Pigeon... Mendon...Coldwater...Bronson...Hillsdale...Jonesville... Litchfield...Bryan...Edgerton...Wauseon...Archbold...Swanton... Delta...Defiance...Sherwood...Hicksville...Napoleon...Deshler... Liberty Center...Paulding...Antwerp...Payne...Ottawa...Leipsic... Columbus Grove...Continental...Pandora...Van Wert...Ohio City... Lima...Spencerville 1158 PM EST Mon Dec 12 2016 /1058 PM CST Mon Dec 12 2016/ ...patchy dense fog early this morning... Patchy dense fog may limit visibility to one quarter mile or less early this morning. Motorists should use caution and expect to encounter rapid changes in visibility... especially in rural areas. The fog should gradually diminish by daybreak.
Special weather statement, Dec 13, 4:02 AM EST, 24 minutes before
Special Weather Statement National Weather Service Northern Indiana 402 AM EST Tue Dec 13 2016 INZ006-007-MIZ079>081-OHZ001-002-131115- Lagrange-Steuben-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH- Including the cities of...Lagrange...Topeka...Shipshewana... Angola...Fremont...Sturgis...Three Rivers...White Pigeon... Mendon...Coldwater...Bronson...Hillsdale...Jonesville... Litchfield...Bryan...Montpelier...Edgerton...Wauseon...Archbold... Swanton...Delta 402 AM EST Tue Dec 13 2016 ...patchy dense fog early this morning... Patchy dense fog will limit visibility to a quarter mile or less early this morning. Motorists should use caution and expect to encounter rapid changes in visibility... especially in rural areas. The fog should gradually diminish by daybreak.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 4:26 AM EST | Small Craft Advisory | IWX | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.